Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Fernique-type inequalities and moduli of continuity for anisotropic Gaussian random fields


Authors: Mark M. Meerschaert, Wensheng Wang and Yimin Xiao
Journal: Trans. Amer. Math. Soc. 365 (2013), 1081-1107
MSC (2010): Primary 60G15, 60G17, 60F10, 60F15
DOI: https://doi.org/10.1090/S0002-9947-2012-05678-9
Published electronically: August 1, 2012
MathSciNet review: 2995384
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with sample path properties of anisotropic Gaussian random fields. We establish Fernique-type inequalities and utilize them to study the global and local moduli of continuity for anisotropic Gaussian random fields. Applications to fractional Brownian sheets and to the solutions of stochastic partial differential equations are investigated.


References [Enhancements On Off] (What's this?)

  • 1. T. W. Anderson (1955), The integral of a symmetric convex set and some probability inequalities. Proc. Amer. Math. Soc. 6, 170-176. MR 0069229 (16:1005a)
  • 2. A. Ayache and Y. Xiao (2005), Asymptotic properties and Hausdorff dimensions of fractional Brownian sheets. J. Fourier Anal. Appl. 11, 407-439. MR 2169474 (2006g:60056)
  • 3. A. Benassi, S. Jaffard and D. Roux (1997), Elliptic Gaussian random processes. Rev. Mat. Iberoamericana 13, 19-90. MR 1462329 (98k:60056)
  • 4. D. A. Benson, M. M. Meerschaert, B. Baeumer and H. P. Scheffler (2006), Aquifer operator-scaling and the effect on solute mixing and dispersion. Water Resources Research 42, no. 1, W01415 (18pp.).
  • 5. S. M. Berman (1985), An asymptotic bound for the tail of the distribution of the maximum of a Gaussian process with stationary increments. Ann. Inst. Henri. Poincaré Probab. Statist 21, 47-57. MR 791269 (86k:60063)
  • 6. H. Biermé, M. M. Meerschaert and H.-P. Scheffler (2007), Operator scaling stable random fields. Stoch. Process. Appl. 117, 312-332. MR 2290879 (2007k:60146)
  • 7. A. Bonami and A. Estrade (2003), Anisotropic analysis of some Gaussian models. J. Fourier Anal. Appl. 9, 215-236. MR 1988750 (2004e:60082)
  • 8. E. Csáki, M. Csörgő and Q.-M. Shao (1992), Fernique type inequalities and moduli of continuity for $ l^2$-valued Ornstein-Uhlenbeck processes. Ann. Inst. Henri. Poincaré Probab. Statist. 28, 479-517. MR 1193082 (93k:60095)
  • 9. R. C. Dalang (1999), Extending martingale measure stochastic integral with applications to spatially homogeneous s.p.d.e.'s. Electron. J. Probab. 4, no.6, 1-29. Erratum in Electron. J. Probab. 6 (2001), No.6, 1-5. MR 1684157 (2000b:60132)
  • 10. R. C. Dalang, C. Mueller and L. Zambotti (2006), Hitting properties of parabolic s.p.d.e.'s with reflection. Ann. Probab. 34, 1423-1450. MR 2257651 (2007e:60054)
  • 11. S. Davies and P. Hall (1999), Fractal analysis of surface roughness by using spatial data (with discussion). J. Roy. Statist. Soc. Ser. B 61, 3-37. MR 1664088 (99i:62124)
  • 12. N. Eisenbaum and D. Khoshnevisan (2002), On the most visited sites of symmetric Markov processes. Stoch. Process. Appl. 101, 241-256. MR 1931268 (2003i:60122)
  • 13. X. Fernique (1975), Régularité des Trajectoires des Fonctions Aléatoires Gaussiennes. In: École d'été des Probabilités de St-Flour, IV-1974. Lect. Notes Math. 480, pp. 1-96. Springer-Verlag, Berlin. MR 0413238 (54:1355)
  • 14. T. Funaki (1983), Random motion of strings and related stochastic evolution equations. Nagoya Math. J. 89, 129-193. MR 692348 (85g:60063)
  • 15. A. Kamont (1996), On the fractional anisotropic Wiener field. Probab. Math. Stat. 16, 85-98. MR 1407935 (98a:60064)
  • 16. D. Khoshnevisan and Y. Xiao (2007), Images of the Brownian sheet. Trans Amer. Math. Soc. 359, 3125-3151. MR 2299449 (2008g:60107)
  • 17. W. V. Li and Q.-M. Shao (2001), Gaussian processes: inequalities, small ball probabilities and applications. In: Stochastic Processes: Theory and Methods, Handbook of Statistics 19 (C. R. Rao and D. Shanbhag, editors), pp. 533-597, North-Holland. MR 1861734
  • 18. M, Loève (1977), Probability Theory I. Springer-Verlag, New York. MR 0651017 (58:31324a)
  • 19. N. Luan and Y. Xiao (2010). Exact Hausdorff measure functions for the trajectories of anisotropic Gaussian random fields. Preprint.
  • 20. M. B. Marcus and J. Rosen (2006), Markov Processes, Gaussian Processes, and Local Times. Cambridge University Press, Cambridge. MR 2250510 (2008b:60001)
  • 21. D. Monrad and H. Rootzén (1995), Small values of Gaussian processes and functional laws of the iterated logarithm. Probab. Th. Rel. Fields 101, 173-192. MR 1318191 (96a:60032)
  • 22. C. Mueller and R. Tribe (2002), Hitting probabilities of a random string. Eletron. J. Probab. 7, No. 10, 1-29. MR 1902843 (2003g:60111)
  • 23. D. Nualart (2006), Stochastic heat equation driven by fractional noise. Preprint.
  • 24. B. Øksendal and T. Zhang (2000), Multiparameter fractional Brownian motion and quasi-linear stochastic partial differential equations. Stoch. Stoch. Rep. 71, 141-163. MR 1922562 (2003k:60174)
  • 25. S. Orey and W. E. Pruitt (1973), Sample functions of the $ N$-parameter Wiener process. Ann. Probab. 1, 138-163. MR 0346925 (49:11646)
  • 26. L. D. Pitt (1978), Local times for Gaussian vector fields. Indiana Univ. Math. J. 27, 309-330. MR 0471055 (57:10796)
  • 27. R. S. Robeva and L. D. Pitt (2004), On the equality of sharp and germ $ \sigma $-fields for Gaussian processes and fields. Pliska Stud. Math. Bulgar. 16, 183-205. MR 2070315 (2005e:60083)
  • 28. M. Talagrand (1995), Hausdorff measure of trajectories of multiparameter fractional Brownian motion. Ann. Probab. 23, 767-775. MR 1334170 (96f:60067)
  • 29. W. Wang (2007), Almost-sure path properties of fractional Brownian sheet. Ann. Inst. Henri Poincar $ \acute {e}$ Probab. Statist. 43, 619-631. MR 2347099 (2008j:60092)
  • 30. D. Wu and Y. Xiao (2007), Geometric properties of fractional Brownian sheets. J. Fourier Anal. Appl. 13, 1-37. MR 2296726 (2008b:60078)
  • 31. Y. Xiao (1996), Hausdorff measure of the sample paths of Gaussian random fields. Osaka J. Math. 33, 895-913. MR 1435460 (98c:60045)
  • 32. Y. Xiao (2009), Sample path properties of anisotropic Gaussian random fields. In: A Minicourse on Stochastic Partial Differential Equations, D. Khoshnevisan, F. Rassoul-Agha, editors, Lecture Notes in Math. 1962, pp 145-212, Springer, New York. MR 2508776 (2010i:60159)
  • 33. A. M. Yaglom (1957), Some classes of random fields in $ n$-dimensional space, related to stationary random processes. Th. Probab. Appl. 2, 273-320. MR 0094844 (20:1353)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 60G15, 60G17, 60F10, 60F15

Retrieve articles in all journals with MSC (2010): 60G15, 60G17, 60F10, 60F15


Additional Information

Mark M. Meerschaert
Affiliation: Department of Statistics and Probability, Michigan State University, A-413 Wells Hall, East Lansing, Michigan 48824
Email: mcubed@stt.msu.edu

Wensheng Wang
Affiliation: Department of Mathematics, Hangzhou Normal University, Hangzhou, 310036, People’s Republic of China
Email: wswang@stat.ecnu.edu.cn

Yimin Xiao
Affiliation: Department of Statistics and Probability, Michigan State University, A-413 Wells Hall, East Lansing, Michigan 48824
Email: xiao@stt.msu.edu

DOI: https://doi.org/10.1090/S0002-9947-2012-05678-9
Keywords: Gaussian random field, anisotropy, fractional Brownian sheet, modulus of continuity, law of the iterated logarithm.
Received by editor(s): January 22, 2011
Received by editor(s) in revised form: July 27, 2011
Published electronically: August 1, 2012
Additional Notes: The research of the first author was supported by NSF grants DMS-0417869, DMS-0803360 and EAR-0823965.
The research of the second author was supported by NSFC grant 11071076 and NSF grant DMS-0417869.
The research of the third author was supported by NSF grant DMS-0706728.
The second author is the corresponding author for this paper
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society